MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0537
Medical Device Problem Codes Material Erosion (1214); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Joint Dislocation (2374); Reaction (2414); Ambulation or Postural Difficulties (2544)
Date of Event 01/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to disassociation of the femoral head from the stem.Upon opening the hip capsule, surgeon reported the existence of metallosis.There was excessive gray fluid in the capsule, and significant wear of the trunnion was observed.The stem, head, and liner were revised to a restoration modular stem construct with a ceramic head and mdm/ adm liner construct.Rep confirmed there are no allegations against the revised liner, and provided explant pictures and pre-revision x-rays.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation of the femoral head from the stem was reported.Upon opening the hip capsule, surgeon reported the existence of metallosis and significant wear of the trunnion.The event of disassociation was confirmed through clinician review of the provided x-rays.Wear/fretting/metallosis was not confirmed.Method & results: product evaluation and results: no product was returned for evaluation however, one photograph was provided for review.The photograph shows a recently explanted stem with tissue/blood around the stem body.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: provided x-ray images confirm disassociation, need additional information; primary and revision operative reports, clinical and past medical history, and examination of explanted components.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the event of disassociation was confirmed through clinician review of the provided x-rays.Corrosion/wear and metallosis were not confirmed.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history as well as device lot information and return are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9711256
Report Number0002249697-2020-00300
Device Sequence Number16635273
Product Code LPH
UDI-Device Identifier04546540510709
UDI-Public04546540510709
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6021-0537
Device Catalogue Number6021-0537
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR